I diagnosed in March as positive with T-cells at 150 and viral load 2000. My doctor started me on meds post haste to which I've gratefully had no long term side effects. I'm currently undetectable but my t-cells aren't great--370 at last count. My doctor also tested my testosterone which was low and started me on Androgel. The affect was amazing--I was not depressed for the first time in 5 years. It began to peter out (something about my body shutting down it's faltering production in response to the supplementation--I also use Deca Durabolin) We recently upped to the depo testosterone(1ml once a week). It seems that the first four days are ok, then on that fifth day I get on the mood roller coaster to manic depression city. Then the seventh day I inject and the next two are spent leveling out again...Essentially I have about 3 days a week where people can stand me. :) I asked my doctor about it and he suggested that it would be ok to inject the testosterone every five days. But later my pharmacist called as my insurance was evidently in a tizzy over the change and said that I shouldn't be able to feel a difference in a matter of two days.
Mind you, I take more bloody drugs than I can remember. And I feel and look better than I ever have in my life. I have embraced the diet, exercise and "better living through modern chemistry" approach to this malady and basically do what I'm told. What I need to know is are my mood swings psycho pseumatic? My roommate will tell you I'm not imagining it. Is it possible to notice the effects of a testosterone injection an hour afterward? Or is this just my wishful thinking? License to go and slap my pharmacist will be greatly appreciated. Thanks for your help. Lee
Thanks for your post.
Having low testosterone is not uncommon among our male patients, especially those with low CD4 counts like you.
It certainly sounds like you might be having some mood swings that could be attributed to the dosing of your testosterone; one way to ascertain this would simply to have the testosterone level checked in the 5th, 6th or 7th day after dosing of the injection. If the level is low, then a higher dose (or alternative dosing scheme) would seem reasonable to me.
It's also worth asking if you might have an underlying mood disorder- borderline depression- for example. Such tendencies can be accentuated during times of emotional or physical (including hormonal) stress.
Good luck, BY